Alert archive / Nebraska / High Wind Warnings in 2006
High Wind Warning 1, NWS Hastings, NE
NWS Hastings, NE issued this high wind warning at Apr 2, 2006, 2:11 PM CDT for 5 counties in Kansas; 6 counties in Nebraska. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2006, 2:11 PM CDT (19:11 UTC)
- Expired
- Apr 2, 2006, 7:36 PM CDT
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
Counties Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 77 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 021911 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 211 PM CDT SUN APR 2 2006 KSZ005-006-017>019-NEZ060-072-073-082>084-030200- /O.UPG.KGID.WI.Y.0010.000000T0000Z-060403T0200Z/ /O.NEW.KGID.HW.W.0001.060402T1911Z-060403T0200Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-FURNAS- HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...ELWOOD... HOLDREGE...BEAVER CITY...ALMA...FRANKLIN 211 PM CDT SUN APR 2 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED WEST NORTHWEST WINDS OF 40 MPH...WITH GUSTS TO NEAR 60 MPH...WILL CONTINUE INTO THE EARLY EVENING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THE WINDS WILL DROP BELOW WARNING CRITERIA BY 9 PM. $$ KSZ007-NEZ039>041-046>049-061>064-074>077-085>087-030200- /O.CON.KGID.WI.Y.0010.000000T0000Z-060403T0200Z/ JEWELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS- THAYER- INCLUDING THE CITIES OF...MANKATO...ORD...GREELEY...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY... GRAND ISLAND...AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER... GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON 211 PM CDT SUN APR 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... SUSTAINED WEST NORTHWEST WINDS AROUND 30 MPH...WILL GUST OVER 40 MPH AT TIMES THROUGH EARLY EVENING. THE WINDS WILL DROP BELOW ADVISORY CRITERIA BY 9 PM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS73 KGID 030036 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 736 PM CDT SUN APR 2 2006 KSZ005-006-017>019-NEZ060-072-073-082>084-030145- /O.CAN.KGID.HW.W.0001.000000T0000Z-060403T0200Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-FURNAS- HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...ELWOOD... HOLDREGE...BEAVER CITY...ALMA...FRANKLIN 736 PM CDT SUN APR 2 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS HAVE DECREASED OVER THE LAST FEW HOURS AND WILL NO LONGER REACH WARNING CRITERIA. NORTHWEST WINDS OF 20 TO 30 MPH CAN STILL BE EXPECTED THROUGH THIS EVENING BEFORE DECREASING DOWN INTO THE 10 TO 20 MPH RANGE AFTER MIDNIGHT. $$ KSZ007-NEZ039>041-046>049-061>064-074>077-085>087-030145- /O.CAN.KGID.WI.Y.0010.000000T0000Z-060403T0200Z/ JEWELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS- THAYER- INCLUDING THE CITIES OF...MANKATO...ORD...GREELEY...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY... GRAND ISLAND...AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER... GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON 736 PM CDT SUN APR 2 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED OVER THE LAST FEW HOURS AND WILL NO LONGER REACH ADVISORY CRITERIA. NORTHWEST WINDS OF 20 TO 30 MPH CAN STILL BE EXPECTED THROUGH THIS EVENING BEFORE DECREASING DOWN INTO THE 10 TO 20 MPH RANGE AFTER MIDNIGHT. $$ WESELY
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Apr 2, 12:20 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 2, 12:20 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1220 PM CDT SUN APR 2 2006
.UPDATE...CLEANED THINGS UP AGAIN TO REMOVE PRECIPITATION EASTERN
ZONES EARLY THIS AFTERNOON...AND FOR MORE SUNSHINE AND WIND.
INCREASED SPEEDS TO AROUND 35 MPH WITH GUSTS TO 50 MPH. HIGH WIND
BORDERLINE EVENT.
&&
.PREV DISCUSSION...MAIN CONCERNS THIS MORNING WILL BE WHEN THE
SHOWERS AND THUNDERSTORMS END THIS MORNING AND WINDY CONDITIONS
TODAY.
A FEW THUNDERSTORMS CONTINUE TO DEVELOP ALONG AN OUTFLOW BOUNDARY
THAT IS MOVING THROUGH THE FORECAST AREA EARLY THIS MORNING. ONCE
THESE THUNDERSTORMS MOVE OUT OF THE AREA...THAT SHOULD BE THE END.
DRIER AIR GETS PULLED INTO THE SYSTEM AND CUTS OFF THE MOISTURE.
CLOUDS WILL PROBABLY LINGER A LITTLE LONGER...AT LEAST UNTIL THE
UPPER TROUGH MOVES TO THE EAST.
THERE IS SIGNIFICANT SUBSIDENCE BEHIND THE UPPER TROUGH AND FAIRLY
STRONG WINDS AT 850MB. LAPSE RATES FROM 850 TO 900MB ARE GREATER
THAN 8 DEG C AND SHOULD ALLOW FOR THOROUGH MIXING OF THE WINDS ALOFT
TO THE SURFACE. EXPECT WINDS TO REACH ADVISORY CRITERIA THIS MORNING
AND CONTINUE INTO THIS EVENING. BY SUNSET THE WINDS ARE A LITTLE
LIGHTER AT 850MB BUT THAT IS WHEN THE SUBSIDENCE IS THE BEST.
BY MONDAY AN UPPER RIDGE IS BUILDING IN THE WEST AND SURFACE HIGH
PRESSURE BUILDS INTO THE CENTRAL PLAINS AGAIN. THE RIDGE AND SURFACE
HIGH CONTROL THE WEATHER EARLY IN THE WEEK.
BY WEDNESDAY ANOTHER LOW PRESSURE SYSTEM WILL BRING ANOTHER CHANCE
OF SHOWERS AND THUNDERSTORMS TO THE AREA THAT CONTINUES THROUGH
THURSDAY NIGHT. HIGH PRESSURE TAKES CONTROL AGAIN GOING INTO THE
WEEKEND. MADE NO CHANGES TO WEDNESDAY AND BEYOND.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 7 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR NEZ039-NEZ040-NEZ041-NEZ046-NEZ047-NEZ048-NEZ049-NEZ060-
NEZ061-NEZ062-NEZ063-NEZ064-NEZ072-NEZ073-NEZ074-NEZ075-
NEZ076-NEZ077-NEZ082-NEZ083-NEZ084-NEZ085-NEZ086-NEZ087.
KS...WIND ADVISORY FROM 7 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR KSZ005-KSZ006-KSZ007-KSZ017-KSZ018-KSZ019.
&&
JCB/MLMHazardous weather outlook, Apr 2, 11:37 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1137 AM CDT SUN APR 2 2006 NEZ039>041-046>049-061>064-074>077-084>087-031200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- 1137 AM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH... WILL CONTINUE INTO THIS EVENING. A WIND ADVISORY IS POSTED THROUGH 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY. SUBSEQUENT OUTLOOKS WILL BE UPDATED TO REFLECT THE POTENTIAL FOR ANY HAZARDOUS WEATHER AS THAT TIME NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ060-072-073-082-083-031200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS- FURNAS-HARLAN- 1137 AM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG NORTHWEST WINDS AROUND 30 MPH...WITH GUSTS TO 45 MPH...WILL CONTINUE INTO THIS EVENING. A WIND ADVISORY IS POSTED THROUGH 9 PM THIS EVENING. DUE TO THE STRONG WINDS AND LOWERING RELATIVE HUMIDITIES...THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY FOR TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY. SUBSEQUENT OUTLOOKS WILL BE UPDATED TO REFLECT THE POTENTIAL FOR ANY HAZARDOUS WEATHER AS THAT TIME NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Apr 2, 8:57 AM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 857 AM CDT SUN APR 2 2006 NEZ085-021430- WEBSTER- 857 AM CDT SUN APR 2 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WEBSTER COUNTY... AT 855 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 5 MILES SOUTH OF RIVERTON...OR 37 MILES NORTHEAST OF PHILLIPSBURG...AND MOVING EAST AT 15 MPH. * THE THUNDERSTORM WILL BE NEAR... INAVALE AT 910 AM CDT... RED CLOUD AT 925 AM CDT... GUIDE ROCK AT 930 AM CDT... A BRIEF PERIOD OF HEAVY RAIN...AND PENNY TO NICKEL SIZE HAIL ARE EXPECTED WITH THESE STORMS. MONTEFUSCO
Special weather statement, Apr 2, 9:26 AM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 926 AM CDT SUN APR 2 2006 NEZ086-021530- NUCKOLLS- 926 AM CDT SUN APR 2 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NUCKOLLS COUNTY... AT 922 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RED CLOUD...OR 39 MILES SOUTH OF HASTINGS... AND MOVING EAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... BOSTWICK AT 950 AM CDT... SUPERIOR AT 1000 AM CDT... HARDY AT 1015 AM CDT... A BRIEF PERIOD OF HEAVY RAIN...AND DIME SIZE HAIL ARE EXPECTED WITH THIS STORM. MONTEFUSCO
Special weather statement, Apr 2, 9:53 AM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 953 AM CDT SUN APR 2 2006 NEZ086-021530- NUCKOLLS- 953 AM CDT SUN APR 2 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NUCKOLLS COUNTY... AT 948 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF BOSTWICK...OR 35 MILES SOUTH OF HASTINGS...AND MOVING EAST AT 20 MPH. * THE THUNDERSTORM WILL BE NEAR... NELSON AT 1005 AM CDT... NORA AT 1015 AM CDT... OAK AT 1030 AM CDT... HEAVY RAIN...DIME SIZE HAIL...AND WINDS TO AROUND 50 MPH ARE EXPECTED WITH THIS STORM. MONTEFUSCO
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:10 PM CST | Severe Thunderstorm Warning | GID | Phillips | 45 min |
| Apr 2, 3:53 AM CDT | Wind Advisory | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 16 hr |
| Apr 1, 7:17 PM CST | Severe Thunderstorm Warning | GID | Furnas | 24 min |
| Apr 1, 7:52 PM CST | Severe Thunderstorm Warning | GID | Kearney | 25 min |
Nearby
High Wind Warnings in Nebraska, 2006High Wind Warnings in Kansas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.